Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 47, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Aug 12, 2011, 5:03 PM MDT for Grant County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2011, 5:03 PM MDT (23:03 UTC)
- Expired
- Aug 12, 2011, 5:45 PM MDT
- In force
- 42 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
County Grant County, NM
The radar
The Tucson radar (KEMX), 219 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 984 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
795
WUUS54 KEPZ 122303
SVREPZ
NMC017-122345-
/O.NEW.KEPZ.SV.W.0047.110812T2303Z-110812T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
503 PM MDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GRANT COUNTY IN SOUTHWEST NEW MEXICO...
* UNTIL 545 PM MDT
* AT 501 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BUCKHORN...AND WAS NEARLY STATIONARY. ANOTHER STATIONARY SEVERE
THUNDERSTORM WAS LOCATED JUST EAST OF GILA AND RIVERSIDE.
* LOCATIONS IMPACTED INCLUDE...
BUCKHORN...
RIVERSIDE...
GILA...
CLIFF...
PORTIONS OF THE US-180 CORRIDOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
&&
LAT...LON 3312 10888 3313 10866 3305 10840 3287 10843
3286 10867 3292 10902
TIME...MOT...LOC 2302Z 219DEG 5KT 3302 10872
$$
HARDIMAN2 follow-up statements
688
WWUS54 KEPZ 122324
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
524 PM MDT FRI AUG 12 2011
NMC017-122345-
/O.CON.KEPZ.SV.W.0047.000000T0000Z-110812T2345Z/
GRANT NM-
524 PM MDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
GRANT COUNTY UNTIL 545 PM MDT...
AT 522 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED FROM NEAR BUCKHORN TO EAST OF GILA...AND WERE NEARLY
STATIONARY.
LOCATIONS IMPACTED INCLUDE...
BUCKHORN...
RIVERSIDE...
GILA...
CLIFF...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH...
HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY
LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3313 10873 3313 10866 3305 10840 3287 10843
3286 10867 3289 10884
TIME...MOT...LOC 2323Z 068DEG 8KT 3299 10868
$$
HARDIMAN537
WWUS54 KEPZ 122350
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
550 PM MDT FRI AUG 12 2011
NMC017-122358-
/O.EXP.KEPZ.SV.W.0047.000000T0000Z-110812T2345Z/
GRANT NM-
550 PM MDT FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GRANT COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3313 10873 3313 10866 3305 10840 3287 10843
3286 10867 3289 10884
TIME...MOT...LOC 2324Z 068DEG 8KT 3299 10868
$$
HARDIMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:44 PM MDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 12, 2:44 PM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 244 PM MDT FRI AUG 12 2011 .SYNOPSIS... INCREASING MOISTURE AND A WEAK FLOW ALOFT WILL RESULT IN SCATTERED THUNDERSTORMS THROUGH THIS WEEKEND. SOME OF THE STORMS MAY PRODUCE HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. TEMPERATURES WILL REMAIN NEAR NORMAL FOR THE NEXT SEVERAL DAYS. HIGH PRESSURE ALOFT OVER NEW MEXICO WILL STRENGTHEN TOWARD MONDAY AND TUESDAY WITH THUNDERSTORMS BECOMING MORE ISOLATED IN OCCURRENCE AND LESS RISK OF FLOODING. && .DISCUSSION... BROAD AREA OF HIGH PRESSURE WITH LACK OF DEFINED CENTER...COVERING MUCH OF TEXAS OVER TO ARIZONA. DEEP LAYERED MOISTURE PLUME COVERING MUCH OF THIS SAME REGION. GOES SOUNDER SHOWING PW'S RANGING FROM ABOUT 1.2 - 1.4 INCHES. SACRAMENTO MOUNTAINS...AS USUAL...WERE THE FIRST AREA TO FIRE OFF CONVECTION THIS AFTERNOON. THE GILA/BLACK RANGE ARE JUST BEGINNING TO KICK OFF A FEW THUNDERSTORMS. THIS AREA ALONG WITH MOST OF THE WESTERN CWA WEST OF DEMING ARE MORE STABLE TODAY DUE TO WIDESPREAD MODERATE/HEAVY RAINFALL LAST NIGHT AND THE ATTENDANT DEBRIS CLOUDS THIS MORNING SLOW TO BURN OFF. NAM12 CONVERGENCE FIELD DEPICTED FROM THE SACS DOWN TO THE WESTERN BIG BEND...AND EARLY CONVECTION CONFIRMS THIS. ELSEWHERE MODELS SHOW AN UPPER LOW ORGANIZING TONIGHT JUST EAST OF THE BIG BEND. NOT READILY APPARENT IN SATELLITE IMAGERY BUT BOTH NAM/GFS SHOW FEATURE AND MOVE THE LOW WEST AS AN INVERTED TROUGH...OVER FAR SOUTHERN BIG BEND SATURDAY AFTERNOON AND TO SOUTH-SOUTHWEST OF EL PASO SUNDAY AFTERNOON. MODELS HAVE BEEN PRETTY CONSISTENT...THOUGH HAVE MADE A FEW CHANGES TO GRID FIELDS. TONIGHT THROUGH SUNDAY LOOK TO REMAIN QUITE MOIST AND HENCE EXPECT SCATTERED THUNDERSTORM COVERAGE. MODELS SHOWING PW'S OF 1.4 TO 1.5 INCHES THROUGH THIS PERIOD. COMBINED WITH SLOW UPPER FLOW...HEAVY RAINFALL AND FLOODING ARE A POTENTIAL HAZARD. ONLY DIFFERENCE IN THIS MORNING'S MODEL RUNS FROM YESTERDAY IS SLOWING DOWN TRANSITION BACK TO DRIER REGIME. YESTERDAY THIS DAY WAS SUNDAY AND NOW IT LOOKS MORE LIKE MONDAY...AS GFS SHOWS UPPER HIGH BECOMING MORE DOMINANT OVER EASTERN ARIZONA AND WESTERN NEW MEXICO BY MONDAY AND BEYOND. THIS WILL THIS THE MOISTURE PLUME OUT SIGNIFICANTLY AND DIMINISH THUNDERSTORMS BACK TO ISOLATED CATEGORY. BY WEDNESDAY AND THURSDAY PW'S ARE PROGGED BE DOWN AS LOW .5 INCHES IN THE NORTH AND AROUND 1.1 INCHES IN THE SOUTH. && .AVIATION...VALID 13/00Z-14/00Z. MOSTLY VFR THROUGH THE PERIOD WITH LIGHT WINDS. THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS THIS EVENING AND AGAIN SATURDAY AFTERNOON. EXPECT AREAS OF SCT-BKN040-070 BKN-OVC090-120 AND VSBY 1/2-2SM TSRA. STRONG GUSTY WINDS AND HAIL ARE ALSO POSSIBLE NEAR ANY THUNDERSTORMS. && .FIRE DISCUSSION... DIFFUSE AREA OF HIGH PRESSURE ALOFT REACHES FROM TEXAS ACROSS NEW MEXICO...WITH A WEAK DISTURBANCE EXTENDING WESTWARD FROM SOUTHERN ARIZONA INTO SOUTHERN NEW MEXICO. THIS PATTERN...COMBINED WITH THE VERY MOIST TROPICAL AIR ALREADY IN PLACE...WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO MUCH OF THE REGION THIS EVENING AND EACH AFTERNOON THROUGH THE WEEKEND. THE VERY MOIST AIR AND WEAK STEERING FLOW WITH SLOW MOVING STORMS WILL LIKELY LEAD TO AREAS OF HEAVY RAIN AND THE CHANCE FOR LOCALIZED FLOODING. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE INTO THE FIRST HALF OF NEXT WEEK. THAT HIGH PRESSURE ALOFT MAY STRENGTHEN ENOUGH TO SUPPRESS SOME OF THE THUNDERSTORM ACTIVITY THE SECOND HALF OF NEXT WEEK. TEMPERATURES NEAR NORMAL THROUGH THE WEEKEND DUE TO INCREASED CLOUD COVER AND RAINFALL WITH MAINLY LIGHT WINDS. MINIMUM HUMIDITY FROM THE MID 20S TO MID 30S THROUGH THE WEEKEND WITH VERY LOW (2 OR 3) HAINES INDICES. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 75 96 74 93 73 / 30 30 30 20 30 SIERRA BLANCA TX 69 93 69 92 68 / 30 20 30 20 20 LAS CRUCES 72 96 71 93 70 / 30 30 30 20 30 ALAMOGORDO 68 92 68 90 67 / 30 30 40 20 30 CLOUDCROFT 52 70 50 68 49 / 30 40 40 30 20 TRUTH OR CONSEQUENCES 69 93 69 91 68 / 30 30 40 30 30 SILVER CITY 62 86 62 82 61 / 30 40 40 30 30 DEMING 70 94 70 92 69 / 30 30 30 30 30 LORDSBURG 70 95 70 92 69 / 30 30 40 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && HEFNER/PARK
Hazardous weather outlook, Aug 12, 11:05 AM MDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1105 AM MDT FRI AUG 12 2011 NMZ022>025-030>032-TXZ055-056-131715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1105 AM MDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED MOUNTAIN THUNDERSTORMS THIS AFTERNOON AND SCATTERED THUNDERSTORMS ALL AREAS TONIGHT. THUNDERSTORMS MAY BE PRODUCE LOCALLY HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS THROUGH MONDAY...WITH SOME HEAVY RAINFALL AND LOCAL FLOODING POSSIBLE. MOSTLY ISOLATED THUNDERSTORMS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO LOCAL LAW ENFORCEMENT AND THIS OFFICE.
In the hours before
Special weather statement, Aug 12, 4:28 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 428 PM MDT FRI AUG 12 2011 NMZ022-122315- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- 428 PM MDT FRI AUG 12 2011 ...STRONG THUNDERSTORMS OVER NORTHEASTERN GRANT COUNTY... AT 423 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A NEARLY STATIONARY STRONG THUNDERSTORM 8 MILES NORTH OF SILVER CITY. OTHER STRONG THUNDERSTORMS WERE AFFECTING AREAS NEAR LAKE ROBERTS AND GILA HOT SPRINGS. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORM NORTH OF SILVER CITY...ALONG WITH HEAVY RAIN. THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE ACROSS THE GILA REGION OVER THE NEXT HOUR. ANY OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED TORRENTIAL DOWNPOURS AND SMALL HAIL. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. HARDIMAN
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:03 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 3 hr |
| Aug 11, 9:05 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 3 hr |
| Aug 12, 4:55 PM MDT | Areal Flood Advisory | EPZ | Grant | 110 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.